Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 52, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 6, 2003, 2:02 PM CDT for Benton County, Missouri. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2003, 2:02 PM CDT (19:02 UTC)
- Expired
- Apr 6, 2003, 3:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Benton County, MO
The radar
The Pleasant Hill radar (KEAX), 100 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 1244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 061902 SVRSGF MOC015-062000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 202 PM CDT SUN APR 6 2003 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN MISSOURI * UNTIL 300 PM CDT * AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF LOWRY CITY TO 6 MILES SOUTH OF WARSAW...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... LINCOLN BY 215 PM CDT. COLE CAMP BY 225 PM CDT. THE TOWNS OF WHITAKERVILLE...RACKET...EDWARDS...HASTAIN AND PALO PINTO ARE ALSO IN THE PATH OF THESE STORMS. THIS STORM HAS A HISTORY OF PRODUCING ONE INCH DIAMETER HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3809 9352 3809 9314 3852 9310 3849 9348 $$ IZZI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 10:58 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 6, 10:58 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1058 AM CDT SUN APR 6 2003 WILL BE MAKING SOME SHORT TERM ADJUSTMENTS...MAINLY TO TEMPERATURES. ELEVATED THUNDERSTORMS WILL LOTS OF PEA TO PENNY HAIL OCCURRING OVER THE FORECAST AREA AS AN MCS MOVES THROUGH THE AREA. HAD REPORTS EARLIER OF WET SNOW...ESPECIALLY IN CENTRAL MO...AND EVEN ONE REPORT IN SGF WITH A HEAVY SHOWER. WET SNOW MAY OCCUR IN CENTRAL MO THROUGH EARLY AFTERNOON...BUT WARM AIR ADVECTION SHOULD OVERCOME COLD AIR AS THE DAY WEARS ON...SO THIS IS NOT MUCH OF A CONCERN. QUICK LOOK AT NEW MESO ETA INDICATES THAT A NARROW AXIS OF LOW LEVEL MOISTURE WILL TRY TO SURGE NORTHWARD AHEAD OF THE DRY LINE THAT NOW EXTENDS FROM WESTERN OK INTO CENTRAL TX. A LOT WILL BE DEPENDENT ON CLOUD COVER AS TO HOW MUCH SURFACE BASED INSTABILITY CAN OCCUR...BUT ETA DEPICTS DEWPOINTS SURGING WELL INTO THE 50S IN A NARROW CORRIDOR OVER EXTREME SW MO AND SE KS LATE THIS AFTERNOON AHEAD OF THE DRYLINE/COLD FRONT. GIVEN 0-3KM SHEAR...WOULD NOT BE AT ALL SURPRISED TO SEE NEAR SURFACE BASED SUPERCELLS IN OUR SW COUNTIES ALONG THE NORTHERN EDGE OF A LINE OF STORMS THAT WILL DEVELOP LATER TODAY ALONG THE DRY LINE/COLD FRONT...BUT AGAIN IT IS HIGHLY CONDITIONAL BASED ON CLOUD COVER/SURFACE HEATING. PRELIMINARY EXTENDED FORECAST DISCUSSION...EXTENDED PERIODS ARE QUIET. UNSEASONABLY COLD NIGHTTIME TEMPERATURES EXPECTED MON NIGHT THROUGH WED NIGHT. LOWS IN THE MID 20S POSSIBLE TUE NIGHT/WED WITH SFC RIDGE NEAR OR JUST WEST OF THE AREA AND LITTLE CLOUD COVER..AND 1000-500MB THICKNESS VALUES OF 5300M PROGGED BY THE 00Z GFS. WARMING TREND WILL OCCUR LATE IN THE WEEK AND NEXT WEEKEND WITH MIDLEVEL HEIGHT RISES. WENT ABOVE GUIDANCE TEMPERATURES SUNDAY ON PRELIMINARY GRIDDED FORECAST WITH HIGHS IN THE MID TO UPPER 70S. ...SGF... MO...NONE KS...NONE DSA
Hazardous weather outlook, Apr 6, 1:00 PM CDT, 1 hour 2 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>091-093>098-101>106- 071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS WITH LARGE HAIL AND HEAVY RAIN THIS AFTERNOON...THEN AN ADDTIONAL ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS LATE THIS AFTERNOON AND EARLY THIS EVENING AREAS AFFECTED AND TIMING: THUNDERSTORMS WITH PENNY TO QUARTER SIZED HAIL WILL CONTINUE OVER SOUTHEAST KANSAS AND SOUTHERN MISSOURI SOUTH OF A LINE FROM FORT SCOTT TO ROLLA THIS AFTERNOON. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON...AFTER 5 PM...OVER EXTREME SOUTHEAST KANSAS AND EASTERN OKLAHOMA...THEN MOVE EAST EARLY THIS EVENING AFFECTING AREAS SOUTH OF A LINE FROM PITTSBURG KANSAS TO GAINESVILLE THROUGH 10 PM. DISCUSSION: ONGOING STORMS OVER SOUTHWEST MISSOURI AND SOUTHEAST KANSAS ARE ASSOCIATED WITH THE BACK EDGE OF A THUNDERSTORM COMPLEX THAT MOVED THROUGH THE REGION EARLIER TODAY. THESE STORMS WILL GRADUALLY MOVE NORTHEAST AND WEAKEN WITH TIME THIS AFTERNOON. LOW PRESSURE OVER CENTRAL OKLAHOMA WILL GRADUALLY MOVE EAST INTO SOUTHERN MISSOURI AND NORTHERN ARKANSAS THIS EVENING. A WARM FRONT WILL MOVE NORTHWARD AHEAD OF THIS SYSTEM...AND EXTEND FROM THE SOUTHWEST CORNER OF MISSOURI SOUTHEAST INTO CENTRAL ARKANSAS. ADDTIONAL STORMS ARE EXPECTED TO REDEVELOP OVER SOUTHEAST KANSAS AND EASTERN OKLAHOMA ALONG A COLD FRONT/DRY LINE AND SOUTH OF THE WARM FRONT. GIVEN THE UPPER AIR WIND PROFILE...SUPERCELL STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE OVER EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI LATE THIS AFTERNOON AND THIS EVENING. THUNDERSTORM REDEVELOPMENT WILL BE CONDITIONAL BASED ON THE AMOUNT OF SURFACE HEATING THAT WILL BE PRESENT LATE THIS AFTERNOON. IF A DENSE CLOUD COVER HOLDS...SEVERE STORMS WILL BE MUCH LESS LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. UNSEASONABLY COLD WEATHER WILL MOVE INTO THE AREA IN THE WAKE OF THE STORM SYSTEM ON MONDAY. LOW TEMPERATURES ARE EXPECTED TO FALL TO NEAR FREEZING OVER MUCH OF THE REGION EARLY TUESDAY MORNING. LIGHT WINDS AND CLEAR SKIES UNDERNEATH NEARBY HIGH PRESSURE WILL LIKELY DROP TEMPERATURES INTO THE 25 TO 28 DEGREE RANGE OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS BY EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... IN THE SHORT TERM...SPOTTERS SHOULD RELAY HAIL REPORTS ALONG WITH REPORTS OF HEAVY RAIN AND POSSIBLE FLOODING TO THE NATIONAL WEATHER SERVICE. SPOTTER GROUPS MAY BE NEEDED AGAIN LATE THIS AFTERNOON AND THIS EVENING OVER EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI IF SUPERCELL STORMS CAN DEVELOP. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF DSA
In the hours before
Local storm report, Apr 6, 12:54 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1254 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1232 PM GREENFIELD MO 1 INCH HAIL
04/06/03 DADE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 6, 1:09 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
109 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM 7 W LOCKWOOD MO .88 INCH HAIL
04/06/03 DADE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 6, 1:23 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
123 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM 7 S LAMAR MO .88 INCH HAIL
04/06/03 BARTONLocal storm report, Apr 6, 1:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
151 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0149 PM HUMANSVILLE MO 1 INCH HAIL
04/06/03 POLK REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 6, 1:53 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
153 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM OLYMPIA MO .75 INCH HAIL
04/06/03 CEDAR REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 6, 1:57 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM OSCEOLA MO .88 INCH HAIL
04/06/03 ST.CLAIR REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:56 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 34 min |
| Apr 6, 8:15 AM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 45 min |
| Apr 6, 11:48 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 42 min |
| Apr 6, 12:15 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 45 min |
| Apr 6, 12:18 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 57 min |
| Apr 6, 12:19 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 56 min |
| Apr 6, 12:36 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 39 min |
| Apr 6, 12:49 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 56 min |
| Apr 6, 12:57 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 48 min |
| Apr 6, 1:14 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 46 min |
| Apr 6, 1:22 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 38 min |
| Apr 6, 1:29 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 46 min |
| Apr 6, 1:42 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 48 min |
| Apr 6, 1:46 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory | 44 min |
| Apr 6, 1:55 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 65 min |
| Apr 6, 2:11 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 34 min |
| Apr 6, 2:14 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 46 min |
| Apr 6, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 49 min |
| Apr 6, 2:27 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 48 min |
| Apr 6, 3:02 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 43 min |
| Apr 6, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Webster | 44 min |
| Apr 6, 4:54 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 36 min |
| Apr 6, 4:56 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 19 min |
| Apr 6, 5:17 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 43 min |
| Apr 6, 5:33 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.